Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 13, 2003, 2:20 AM CST for Grayson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 2:20 AM CST (08:20 UTC)
- Expired
- Mar 13, 2003, 3:15 AM CST
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 130820
SVRFTW
TXC181-130915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
219 AM CST THU MAR 13 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 315 AM CST
* AT 219 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM 8 MILES NORTH OF WILLIS...MOVING
SOUTH-SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLIS AROUND 225 AM CST
POTTSBORO AROUND 240 AM CST
DENISON AROUND 245 AM CST
SHERMAN AROUND 300 AM CST
HOWE AROUND 310 AM CST
TOM BEAN AROUND 315 AM CST
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.
LAT...LON 3407 9671 3400 9692 3346 9689 3342 9642
3373 9641What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 11:26 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 12, 11:26 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1126 PM CST WED MAR 12 2003 SCATTERED SHOWERS OCCURRING OVER THE SOUTHERN SECTIONS OF CWA PER KGRK 88D. ACTIVITY IS MOVING NORTH... AND WILL UPDATE SOUTHERN AND CENTRAL AREAS FOR 20/30 POPS THIS AFTERNOON. 75 I .FWD... TX...WIND ADVISORY FOR TODAY FOR ZONES TXZ091>093...TXZ100>104... TXZ115>120...TXZ129>133...TXZ141.
Hazardous weather outlook, Mar 13, 1:01 AM CST, 1 hour 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 1255 AM CST WED MAR 12 2003 ...CORRECTED WORDING IN DAY ONE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS MORNING...WITH ISOLATED SEVERE STORMS POSSIBLE...ALONG AND NORTH OF A BOYD...ROANOKE... LEWISVILLE ...WYLIE...QUINLAN...SULPHUR SPRINGS LINE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND BRIEF HEAVY RAINFALL. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FURTHER SOUTH ...TO A GLEN ROSE...GRANDVIEW...ENNIS... ATHENS LINE. THIS AREA INCLUDES THE DALLAS AND FORT WORTH METROPLEX. DUE TO WARMER TEMPERATURES ALOFT ACROSS THIS AREAS...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...SMALL HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THURSDAY AND THURSDAY NIGHT. THE RISK OF SEVERE STORMS WILL INCREASE SUNDAY AND MONDAY. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED JET STREAM WILL COMBINE WITH MOIST...SOUTHERLY LOW LEVEL WINDS TO CREATE A SUBSTANTIAL THREAT OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN AND CENTRAL PLAINS...POSSIBLY INCLUDING NORTH TEXAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION...MAY BE NEEDED AFTER MIDNIGHT...ESPECIALLY THOSE AREAS NORTH OF DALLAS AND FORT WORTH TO THE RED RIVER VALLEY. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:38 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.